MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER
Model Number 381544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd insyte¿ autoguard¿ winged shielded iv catheters 18ga 1.16in (1.3 x 30 mm) experienced a needle that would not retract during use.The following information was provided by the initial reporter: material no.: 381544, batch no.: 9113561.Per complaint form: nurse reported that the needle would not retract when button to retract was pushed.Even when she brought it out, it still would not retract.Second nurse reported this has also happened to her recently.Both nurses were using a 18 guage (ref 381544) insyte autoguard iv catheter.The lot number for the one that malfunctioned tonight is 9113561.
 
Additional Manufacturer Narrative
H.6.Investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received one used, insyte autoguard 18ga unit in an opened package and 18 unused units in sealed packages from material.Number 381544, lot number 9113561.A visual/microscopic evaluation and testing was performed on the returned units.First on the used unit, the needle cover was removed in a straight outward motion and the catheter was inspected.There were no bends, crimps, holes, kinks, splits, or wrinkles nor a needle spearing through the catheter tubing.There was no mechanical/physical damage to any of the components (spring, hub, grip, button) or evidence of adhesive on the button or hub.The lie distance was within the specifications.The hub was manually twisted to ensure it rotated as intended.The hub rotated with no issues.Next needle retraction testing was performed.The catheter/adapter easily slid off the needle into the artificial vein and the needle retracted into the safety barrel.The used unit passed the needle retractions with no issues.The same testing was then performed on the remaining 18 units.All units passed testing with no defects observed.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9828443
Report Number1710034-2020-00168
Device Sequence Number11621898
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number381544
Device Catalogue Number381544
Device Lot Number9113561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;